Chat with us, powered by LiveChat

Et Tu Tylenol? Tylenol and Deadly Skin Rashes

POSTED ON IN Latest News BY Chris Centeno

 

tylenol and deadly skin rashes

Tylenol and deadly skin rashes?  This has been a bad year for over the counter pain relievers. First, the American Heart Association puts out a public education program about the cardiac dangers of NSAID drugs like Motrin, Alleve, and Celebrex and then more data is published showing that NSAID drugs have a host of deadly side effects. Now Tylenol (acetaminophen) is under assault. In all honestly, it’s been under assault for awhile. I blogged on how Tylenol was tied to high blood pressure awhile back. In addition, Tylenol is also known to cause liver failure in select patients, even at normal doses. Now the FDA is notifying consumers about rare and sometimes deadly skin rashes that can result from Tylenol. The upshot? Outside of fish oil, I don’t know of a great drug option for chronic arthritis pain at this point. All have big side effects. Again, our focus is to try and identify the problem rather than masking the problem with medications.

    comments

    comments for this post are closed

    About the Author

    Chris Centeno

    Christopher J. Centeno, M.D. is an international expert and specialist in regenerative medicine and the clinical use of mesenchymal stem cells in orthopedics. He is board certified in physical medicine as well as rehabilitation and in pain management through The American Board of Physical Medicine and Rehabilitation.…

    View Profile

    Search Blog

    Categories